Ask Your Health Question and Get an Answer ASAP
Hello,Thanks for providing more information.
Prozac is a SSRI antidepressant and considered as a safe antidepressant. After taking it for such a long time, Prozac should not be discontinued abruptly and should be taper down slowly and then stop to avoid discontinuation / withdrawal symptoms.
So the only thing you need to be careful about is that you should taper Prozac slowly under your doctor supervision.
Most patients are able to taper down Prozac by reducing 5 per week and your doctor is the best guide here.
Some people however, do suffer withdrawal from Prozac.In those cases, slow taper is suggested for Prozac - 10% in dose reduction per month over a couple of months is recommended.If no withdrawal symptoms appear, rate of taper may be increased and vice versa tapering slowed if withdrawal symptoms are experienced. A 10% reduction means reducing 1mg reduced dose per week.So it would take almost two and a half months to totally get off 10mg of Prozac.
Even each doctor has a different tapering method, and one other way is 10 mg a day for a week, then every other day for a week, then off.
As you are taking low dose so chances of withdrawal symptoms are less.
So you should consult your doctor as well if you want to wean off Prozac.
I hope this helps.If you have any further query then feel free to ask.Positive feedback and bonus are highly appreciated.Thank you.
That's exactly what I needed to know.